MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 09/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A 77-year-old female with newly diagnosed glioblastoma (gbm) started optune gio therapy on (b)(6) 2021.On (b)(6) 2025, the patient's spouse informed novocure that the patient experienced a fall on (b)(6) 2025.The spouse reported that he was unsure of the exact circumstances, but the patient was walking down the hallway when she collapsed.The patient was reportedly coherent and responsive.Subsequently, the patient was taken to the hospital and admitted to the intensive care unit, where a (ct) computed tomography scan revealed two intracranial hemorrhages and a suspected seizure.In addition, the incident resulted in a minor laceration to the occipital region of the scalp, which required closure with four staples.The patient was on anti-seizure medication and adjustments to her regimen were made.At the time of the fall, the patient was wearing the optune gio device.An image provided shows the occipital scalp area with four staples in place with the transducer arrays placed to avoid the affected area.No signs of active bleeding, drainage, or erythema were observed.Attempts were made to contact the healthcare provider (hcp) for additional clinical details regarding the event; however, no response was received.
 
Additional Manufacturer Narrative
Novocure's medical opinion is that the contribution of the arrays to the skin laceration cannot be ruled out.The fall, cerebral hemorrhage and seizure were unrelated to device use.Skin laceration is an expected event with optune gio device use (ef-11 0% and 1% ef-14 optune arm).

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ  6340
Manufacturer (Section G)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ   6340
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key23355007
Report Number3010457505-2025-00605
Device Sequence Number9202229
Product Code NZK
UDI-Device Identifier07290107982207
UDI-Public(01)07290107982207(11)160419
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2025
Initial Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/19/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN.; ATORVASTATIN.; CLOPIDOGREL BISULFATE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient Weight58 KG